Alert archive / Missouri / Tornado Warnings in 2009
Tornado Warning 108, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Jun 10, 2009, 7:10 PM CDT for Maries County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2009, 7:10 PM CDT (00:10 UTC)
- Expired
- Jun 10, 2009, 7:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Maries County, MO
The radar
The St Louis radar (KLSX), 105 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 5:15 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3767 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KSGF 110010
TORSGF
MOC125-110045-
/O.NEW.KSGF.TO.W.0108.090611T0010Z-090611T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
710 PM CDT WED JUN 10 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN MARIES COUNTY IN CENTRAL MISSOURI...
* UNTIL 745 PM CDT.
* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 6 MILES SOUTHWEST OF BELLE...OR 17 MILES SOUTH OF LINN...
MOVING EAST AT 15 MPH.
* THE TORNADO WILL BE NEAR...
BELLE BY 745 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
&&
LAT...LON 3829 9165 3823 9164 3816 9165 3814 9187
3829 9191 3830 9187 3830 9166
TIME...MOT...LOC 0010Z 253DEG 4KT 3824 9181
$$
FOSTERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Jun 10, 2:22 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 10, 2:22 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
222 PM CDT WED JUN 10 2009
.DISCUSSION...
MAIN FOCUS THIS FORECAST WILL BE WITH CONTINUED CONVECTIVE
PRECIPITATION CHANCES...SEVERE CHANCES THIS AFTERNOON/EVENING AND
FLOODING POTENTIAL.
PERSISTENT SUBTROPICAL UPPER PATTERN FROM THE WEST/SOUTHWEST WILL
REMAIN OVER THE AREA AGAIN THIS AFTERNOON AND TONIGHT. A STRONG
SHORTWAVE EMBEDDED WITHIN THIS UPPER FLOW WAS LIFTING NORTHEAST
OUT OF NEW MEXICO INTO SOUTHERN COLORADO/WESTERN KANSAS AND THE
TEXAS/OKLAHOMA PANHANDLE REGION. MEANWHILE AT THE SURFACE...A
NEARLY STATIONARY BOUNDARY WAS LOCATED FROM JUST NORTH OF JLN TO
NEAR AIZ WITHIN THE CWA. THE AREA SOUTH OF THE FRONT HAS BEEN
MOSTLY SUNNY THROUGH THE MORNING WITH DEWPOINTS IN THE LOW TO MID
70S AND TEMPERATURES INTO THE LOW TO MID 80S. THIS HAS ALLOWED
SURFACE BASED CAPES TO CLIMB INTO THE 4500 J/KG AREA WITH LITTLE
TO NO CIN. COULD SEE CONVECTION DEVELOP WITHIN THE NEXT HOUR OR
TWO ALONG THE BOUNDARY HOWEVER MOST OF THE CONVECTION WILL OCCUR
LATER THIS AFTERNOON AND TONIGHT AS SHORTWAVE ENERGY BEGINS TO
MOVE INTO THE REGION FROM THE SOUTHWEST.
MODELS HAVING A DIFFICULT TIME WITH PRECIPITATION AMOUNTS/COVERAGE
WITH THIS SYSTEM TONIGHT. PREFER THE NAM AND LOCALLY RUN WRFNMM
WHICH BRING HEAVIEST PRECIPITATION ALONG THE FRONT FROM LATE
AFTERNOON INTO TONIGHT. HAVE INITIALLY PEGGED THIS AREA WITH THE
HIGHEST POPS AND QPF. THIS AREA ALSO RECEIVED SOME OF THE
HEAVIEST RAIN FROM YESTERDAY/LAST NIGHTS PRECIPITATION AND HAVE
ALREADY SENT OUT A FLASH FLOOD WATCH FROM 5 PM THROUGH 7 AM THU.
GIVEN THE INSTABILITY AND SHEAR WOULD ALSO EXPECT SOME SEVERE
WEATHER THIS EVENING AS THE SHORTWAVE MOVES IN. LARGE
HAIL...DAMAGING WIND AND ISOLATED TORNADOES ALL
POSSIBLE...ESPECIALLY IN SOUTHWESTERN CWA.
BOUNDARY WILL PUSH SOUTHEAST THROUGH THE AREA ON THURSDAY WITH
HIGHEST POPS SHIFTING SOUTHEAST ACROSS THE AREA THROUGH THE DAY.
BOUNDARY SHOULD PUSH SOUTH OF THE AREA ON THURSDAY NIGHT...BUT
WILL LIKELY HANG UP OVER ARKANSAS. FRONT WILL BEGIN TO LIFT BACK
TO THE NORTH OVER THE WEEKEND AS UPPER RIDGE BEGINS TO BUILD
NORTH. THIS WILL BRING BETTER THUNDERSTORM CHANCES BACK INTO THE
FORECAST AREA.
FOR THE EXTENDED PERIOD (SAT THROUGH WED)...
WESTERLY FLOW WILL CONTINUE AT THE ONSET OF THE EXTENDED PERIOD AND
WILL KEEP THREAT OF THUNDERSTORM ACTIVITY IN THE FORECAST. SEVERAL
SHORTWAVES WILL MOVE THROUGH FROM SATURDAY INTO MONDAY WITH A
FRONTAL BOUNDARY REMAINING IN THE VICINITY. BY TUESDAY INTO
WEDNESDAY...UPPER RIDGE AXIS WILL DEVELOP EASTWARD OVER THE
MISSISSIPPI VALLEY REGION WHICH SHOULD KEEP THUNDERSTORM CHANCES TO
THE NORTH OF THE AREA IN ADDITION TO BRINGING WARMER TEMPERATURES TO
THE AREA.
LINDENBERG
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE MUCH OF THIS AFTERNOON BUT THUNDERSTORMS
WILL INCREASE DURING THE MID AND LATE AFTERNOON. SCATTERED TO
BROKEN CUMULUS WILL DEVELOP AS THE AFTERNOON PROGRESSES. EXPECT A
LARGE COMPLEX OF THUNDERSTORMS TO IMPACT THE AREA LATE THIS
AFTERNOON INTO THE THIS EVENING BRINGING GUSTY WINDS AND PERIODS
OF MVFR CONDITIONS. SEVERE STORMS WITH DAMAGING WINDS AND LARGE
HAIL WILL BE POSSIBLE.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 5 PM CDT THIS AFTERNOON THROUGH THURSDAY
MORNING FOR MOZ055>058-066>071-077>081-083-088-089-093-101.
KS...FLASH FLOOD WATCH FROM 5 PM CDT THIS AFTERNOON THROUGH THURSDAY
MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Jun 10, 1:00 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT WED JUN 10 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING... LARGE HAIL TO THE SIZE OF GOLF BALLS. DAMAGING WINDS IN EXCESS OF 60 MPH. LOCALIZED FLASH FLOODING. AND POSSIBLY ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH 4 PM MAINLY FROM SOUTHEAST KANSAS INTO CENTRAL MISSOURI. THUNDERSTORMS WILL INCREASE IN COVERAGE FROM WEST TO EAST ACROSS THE OUTLOOK AREA FROM MID AFTERNOON INTO THIS EVENING. DISCUSSION: STRONG INSTABILITY AND MODERATE WIND SHEAR WILL INTERACT WITH A NEARLY STALLED FRONTAL BOUNDARY ACROSS THE REGION TO GENERATE ANOTHER ROUND OF THUNDERSTORMS LATER TODAY AND TONIGHT. WHILE ISOLATED TO SCATTERED STORMS ARE POSSIBLE THIS AFTERNOON...THUNDERSTORMS WILL INCREASE IN COVERAGE FROM MID AFTERNOON INTO THIS EVENING AS AN UPPER LEVEL DISTURBANCE APPROACHES. SUPERCELL THUNDERSTORMS WILL BE POSSIBLE. A THUNDERSTORM COMPLEX WILL SPREAD ACROSS THE OZARKS THIS EVENING BRINGING THE POTENTIAL OF SEVERE WEATHER AND FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PERIODIC CHANCES FOR THUNDERSTORMS ARE EXPECTED THROUGH EARLY MONDAY AS A FRONT LIFTS BACK TO THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON INTO THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Jun 10, 6:05 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
605 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 1 NE OAKTON 37.47N 94.34W
06/10/2009 E0.88 INCH BARTON MO EMERGENCY MNGR
POSSIBLE WALL CLOUD WITH ROTATION AS WELL
&&
GAGANLocal storm report, Jun 10, 6:17 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
617 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TORNADO 3 SE HARWOOD 37.93N 94.12W
06/10/2009 VERNON MO TRAINED SPOTTER
TORNADO TOUCHING DOWN AND LIFTING REPEATEDLY
&&
KARDELLLocal storm report, Jun 10, 6:20 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
620 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL TABERVILLE 38.01N 93.99W
06/10/2009 E1.50 INCH ST. CLAIR MO TRAINED SPOTTER
&&
KARDELLLocal storm report, Jun 10, 6:21 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
621 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FUNNEL CLOUD 5 N GRAVOIS MILLS 38.38N 92.83W
06/10/2009 MORGAN MO TRAINED SPOTTER
ROTATING WALL CLOUD WITH FUNNEL...GOOD INFLOW NOTED
&&
GAGANLocal storm report, Jun 10, 6:54 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND DMG VISTA 37.99N 93.66W
06/10/2009 ST. CLAIR MO LAW ENFORCEMENT
ESTIMATED 65 MPH WINDS DOWNED LIMBS. QUARTER SIZE HAIL IS
ALSO REPORTED.
&&
SRUNNELSLocal storm report, Jun 10, 7:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TORNADO MOUNTAIN VIEW 37.00N 91.70W
06/10/2009 HOWELL MO PUBLIC
TORNADO REPORTED BY PUBLIC CROSSED HIGHWAY 17 NEAR
MOUNTAIN VIEW. DEBRIS WAS REPORTED WITH TORNADO.
&&
GCLAYCOMThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:01 PM CDT | Tornado Warning | SGF | Phelps | 59 min |
| Jun 10, 7:04 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Greene, Hickory, Laclede, Polk and 2 more | 46 min |
| Jun 10, 7:09 PM CDT | Tornado Warning | SGF | Benton, Camden, Hickory | 47 min |
| Jun 10, 7:14 PM CDT | Tornado Warning | SGF | Morgan | 40 min |
| Jun 10, 7:27 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 63 min |
| Jun 10, 7:34 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Dent, Laclede, Maries, Miller and 5 more | 4 hr |
| Jun 10, 7:38 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Miller, Morgan, Pulaski and 3 more | 47 min |
| Jun 10, 7:41 PM CDT | River Flood Warning | SGF | Vernon | 37 hr |
| Jun 10, 7:41 PM CDT | River Flood Warning | SGF | Cedar | 13 hr |
| Jun 10, 7:42 PM CDT | Tornado Warning | SGF | Maries, Phelps | 30 min |
| Jun 10, 7:52 PM CDT | Tornado Warning | SGF | Maries, Miller | 26 min |
| Jun 10, 8:01 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Miller, Phelps, Pulaski, Shannon and 1 more | 59 min |
| Jun 10, 9:10 PM CDT | River Flood Warning | SGF | Pulaski | 24 hr |
| Jun 10, 9:39 PM CDT | Areal Flood Warning | SGF | Barton | 12 hr |
| Jun 10, 11:48 PM CDT | Areal Flood Warning | SGF | Benton, Camden, Dent, Laclede, Maries, Miller and 5 more | 9 hr |
| Jun 11, 6:40 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Christian, Dade, Dallas, Douglas and 17 more | 21 hr |
Nearby
Tornado Warnings in Missouri, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.